MAUDE Adverse Event Report: AV-TEMECULA-CT ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM

AV-TEMECULA-CT ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM
Catalog Number 1003381-13
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.It should be noted that the ultra rapid exchange (rx) coronary stent system instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported failure to advance and stent detachment appear to be related to the operational context of the procedure; however, the reported stent dislodgement appears to be related to the use error.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery (rca).The 4.5 x 13 mm ultra stent delivery system (sds) was advanced; however, would not cross the lesion.The sds was retracted and a 3.5 x 8 mm balloon catheter was then used to dilate the rca.Upon examination of the sds it was determined that there was no damage to the 4.5 x 13 mm ultra sds; therefore, it was reinserted; however, again it would not cross the lesion.Upon retraction of the sds a second time it was observed that the stent implant had dislodged and remained in the rca.There was no resistance felt during removal of the sds.After numerous attempts to snare the stent failed, a 1.2 mm balloon catheter was inserted into the stent and inflated enough to grab the stent, which then was able to be brought down almost to the femoral artery insertion site.At this time open heart surgeons were called to do a groin exploration to remove the stent from the body.They removed the stent piece by piece from the patient.The patient has recovered with no further complications.No additional information was provided.

Brand Name
ACS MULTI-LINK RX ULTRA CORONARY STENT SYSTEM
Common Device Name
CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6284931
Report Number2024168-2017-00762
Device Sequence Number733130
Product Code MAF
UDI-Device Identifier08717648035265
UDI-Public(01)08717648035265(17)180430(10)6050541
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number1003381-13
Device Lot Number6050541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Initial Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight66